Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 233, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 16, 2012, 4:43 PM EDT for 4 counties in South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 4:43 PM EDT (20:43 UTC)
- Expired
- Aug 16, 2012, 5:24 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
701
WUUS52 KCHS 162043
SVRCHS
SCC013-029-049-053-162145-
/O.NEW.KCHS.SV.W.0233.120816T2043Z-120816T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...NEAR YEMASSEE...MOVING EAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
YEMASSEE...POCOTALIGO...SHELDON...CLARENDON...GARDENS CORNER...
WHITE HALL...DALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3262 8045 3246 8078 3255 8099 3270 8089
3274 8095 3285 8084
TIME...MOT...LOC 2044Z 267DEG 4KT 3270 8083
$$2 follow-up statements
574
WWUS52 KCHS 162105
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT THU AUG 16 2012
SCC049-162115-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-120816T2145Z/
HAMPTON SC-
505 PM EDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPTON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3262 8045 3254 8061 3264 8086 3270 8081
3277 8083 3283 8080
TIME...MOT...LOC 2105Z 241DEG 6KT 3273 8080 3261 8052
$$
SCC013-029-053-162145-
/O.CON.KCHS.SV.W.0233.000000T0000Z-120816T2145Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
505 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL BEAUFORT...SOUTHERN COLLETON AND EXTREME
NORTHEASTERN JASPER COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SALKEHATCHIE TO WIGGINS...MOVING NORTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3262 8045 3254 8061 3264 8086 3270 8081
3277 8083 3283 8080
TIME...MOT...LOC 2105Z 241DEG 6KT 3273 8080 3261 8052
$$372
WWUS52 KCHS 162124
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT THU AUG 16 2012
SCC013-029-053-162134-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-120816T2145Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
524 PM EDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAUFORT...
SOUTHERN COLLETON AND EXTREME NORTHEASTERN JASPER COUNTIES HAS BEEN
CANCELLED...
AT 524 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3262 8045 3254 8061 3264 8086 3270 8081
3277 8083 3283 8080
TIME...MOT...LOC 2124Z 241DEG 6KT 3275 8077 3263 8049
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:53 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 16, 3:53 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT THU AUG 16 2012 .SYNOPSIS... AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY. ANOTHER WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY BEFORE STALLING JUST NORTH AND WEST OF THE AREA ON SUNDAY AS A WEAK WAVE OF LOW PRESSURE FORMS ALONG THE FRONT. THE FRONT IS EXPECTED TO SHIFT ACROSS THE AREA EARLY NEXT WEEK...THEN LINGER JUST OFFSHORE INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE CONVECTION HAS CERTAINLY TAKEN OFF OVER OUR SOUTHERN AND CENTRAL COASTAL REGION...SPARKED BY LOW LEVEL BOUNDARY COLLISIONS AND A WEAK UPPER LEVEL SHORT WAVE MOVING ACROSS CENTRAL GA. HAVE INCREASED POPS...BUT CONVECTION IS CHANGING IN COVERAGE SO RAPIDLY...IT IS NEARLY IMPOSSIBLE TO GET THE POPS ALIGNED WITH REALITY. HAVE ALREADY RECEIVED SEVERAL REPORTS OF LARGE HAIL WITH THE STORMS AROUND THE SAVANNAH RIVER REGION. EXPECT STORMS TO PROPAGATE NORTHWARD ALONG SEA BREEZE...WHICH IS PINNED VERY CLOSE TO THE COAST. HOWEVER...NOT THINKING THE STORMS THAT DEVELOP FURTHER NORTH WILL BE QUITE AS STRONG AS THE MORE SOUTHERN ONES DUE TO LOWER CAPE VALUES. HOWEVER...LATEST RUC ANALYSES INDICATING 30-40 KTS OF BULK SHEAR NEAR THE COAST...WHICH COULD ALLOW ORGANIZED UPDRAFTS AND LONGER LASTING STORMS MOVING UP THE COAST. SCATTERED STORMS...WHICH SHOULD STAY CONFINED TO MAINLY THE COASTAL THIRD OF THE REGION...WILL DISSIPATE BY THE EVENING...BUT LIKELY LINGER OVER THE COASTAL WATERS WELL INTO THE EVENING. MIN TEMPS GENERALLY IN THE LOWER TO MID 70S. SOME GUIDANCE INDICATING MUCH MORE CLOUD COVER TONIGHT THAN CURRENTLY ADVERTISED. WE DID BUMP CLOUD COVER UP FROM THE PREVIOUS FORECAST...BUT IT MAY NEED TO BE ADJUSTED HIGHER. THERE MAY ALSO NOW BE A THREAT FOR SOME FOG LATER TONIGHT AND EARLY FRIDAY MORNING WITHIN AREAS THAT RECEIVED RAIN. HOWEVER...CONFIDENCE TOO LOW TO MENTION IN FORECAST AT THIS TIME. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THINK FRIDAY WILL BE QUIET THROUGH MID DAY AS A WEAK AREA OF SUBSIDENCE MOVES THROUGH. THE SUBSIDENCE MAY ALLOW FOR A LOW CLOUD DECK FOR A FEW HOURS IN THE EARLY MORNING HOURS...GRADUALLY BREAKING UP BY MID DAY. I HAVE GONE JUST A TOUCH BELOW MAX TEMP GUIDANCE BASED ON THE THINKING THAT THE CLOUDS MAY KEEP TEMPS DOWN A SMIDGE BEFORE NOON. HOWEVER...THERE SHOULD BE PLENTY OF SUNSHINE AROUND BY AFTERNOON...WITH JUST A FEW ISOLATED THUNDERSTORMS POSSIBLE NEAR THE SEA BREEZE. LATER IN THE DAY...THE LEE TROF WILL GET A LITTLE BOOST FROM A WEAK SHORTWAVE AND BE A FOCUS FOR LATE DAY CONVECTION OVER INLAND AREAS...PROBABLY LASTING INTO THE EVENING HOURS IN A FEW PLACES. ON SATURDAY...CLOUDS AND AFTERNOON/EVENING THUNDERSTORMS WILL INCREASE IN COVERAGE AS A RATHER ROBUST UPPER TROF SETS UP OVER THE EASTERN HALF OF NORTH AMERICA. THE FRONT APPROACHING FROM THE NORTHWEST WILL STALL OVER THE UPSTATE AS A WEAK AREA OF LOW PRESSURE FORMS ALONG THE FRONT...GIVING US MOIST AND DEEP SOUTHWESTERLY FLOW. PWS WILL INCREASE TO NEAR 2 INCHES...AND THE CYCLONIC FLOW ALOFT WILL PROVIDE SUPPORT FOR DIURNAL CONVECTION ALONG ANY BOUNDARIES THAT FORM. THINGS WILL BE EVEN MORE UNSETTLED ON SUNDAY AS THE UPPER JET STRETCHES OUT TO OUR NORTHWEST FROM THE LOWER MISSISSIPPI VALLEY ALL THE WAY TO NEW ENGLAND. PWS SHOULD GO UP OVER 2 INCHES BY THEN...AND THE SYNOPTIC LIFT WILL BE STRONGER. ONLY FACTOR THAT MAY HOLD BACK CONVECTION IN A FEW PLACES IS THE LACK OF STRONG INSTABILITY AS CLOUDS WILL KEEP MAXIMUM TEMPS DOWN A FEW DEGREES FROM SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT INDICATING AN UNSETTLED PATTERN FOR MOST OF THE LONG TERM PERIOD WITH BROAD UPPER LEVEL TROUGHING PERSISTING ACROSS THE EASTERN UNITED STATES THROUGH THE MIDDLE OF NEXT WEEK. WHILE MODELS DIFFER SLIGHTLY WITH THE POSITION OF A COLD FRONT ALONG THE SOUTHEAST COAST...THEY GENERALLY SUGGEST THE FRONT SLOWLY SHIFTING ACROSS THE AREA ON MONDAY THEN STALLING JUST OFFSHORE INTO THE MIDDLE OF NEXT WEEK. THE GREATEST CHANCES FOR PRECIPITATION APPEAR TO BE EARLY IN THE WEEK WITH AN AXIS OF DEEP MOISTURE OVER THE AREA AND THE FRONT PASSING THROUGH...BUT COULD DIMINISH SOME TOWARD THE MIDDLE OF NEXT WEEK DEPENDING ON HOW FAR OFFSHORE THE FRONT AND ASSOCIATED DEEP MOISTURE GET. OVERALL...THE FORECAST WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE LONG TERM PERIOD. SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE LONG TERM PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... CONVECTION HAS BLOSSOMED QUICKLY OVER KSAV DUE TO MULTIPLE BOUNDARY COLLISIONS AND THE PRESENCE OF A WEAK UPPER LEVEL SHORT WAVE. BRIEF PERIODS OF MVFR POSSIBLE THROUGH THE REST OF THE AFTERNOON...THEN EXPECT A RETURN TO MAINLY VFR BY THIS EVENING. CONVECTION STILL POSSIBLE AT KCHS...BUT COVERAGE EXPECTED TO BE LESS THAN AROUND KSAV AND TIMING...IF IT OCCURS...WILL BE LATE AFTERNOON AND EVENING. HAVE CONTINUED TO LEAVE OUT PRECIP MENTION FOR KCHS GIVEN LOW PROBABILITIES OF IT HITTING THE TERMINAL...BUT WILL CLOSELY MONITOR. TONIGHT...VFR EXPECTED TO PREVAIL FOR MUCH OF THE NIGHT. HOWEVER...STILL CONCERNED ABOUT A POTENTIAL FOR LOWER CIGS...POSSIBLY MVFR/IFR FOR BOTH SITES MAINLY AFTER 08Z TONIGHT. ALSO...GIVEN THE CONVECTION THIS AFTERNOON AND EVENING...FOG IS MORE OF A POSSIBILITY...ESPECIALLY FOR KSAV. WILL NEED TO ADDRESS THE FOG POTENTIAL WITH LATER UPDATES. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND. && .MARINE... A WEAK SURFACE FRONT REMAINS STALLED INLAND THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG THE COASTAL WATERS THROUGH THIS EVENING. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS NEAR 35 KTS AND SMALL HAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPPER OFF LATER TONIGHT. WINDS LESS THAN 15 KTS AND SEAS 3 FT OR LESS WILL PERSIST THROUGH TONIGHT. AFTER A RELATIVELY QUIET FRIDAY...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST EARLY NEXT WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED EACH DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY MORNING HOURS BY NEXT WEEK. BRIEF SURGES UPWARDS OF NO MORE THAN 15-20 KT COULD OCCUR AT TIMES...BUT WIND AND SEA CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RFM SHORT TERM...ALSHEIMER LONG TERM...JAQ AVIATION...BDC/RFM MARINE...ALSHEIMER/RFM
Hazardous weather outlook, Aug 16, 3:56 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EDT THU AUG 16 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-171130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 356 AM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 16, 3:27 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL PRITCHARDVILLE 32.24N 80.96W
08/16/2012 E1.00 INCH BEAUFORT SC PUBLIC
QUARTER SIZED HAIL REPORTED BY THE PUBLIC IN
PRITCHARDVILLE. ALSO ESTIMATED 50 MPH WINDS.
0322 PM TSTM WND GST PRITCHARDVILLE 32.24N 80.96W
08/16/2012 E50 MPH BEAUFORT SC PUBLIC
QUARTER SIZED HAIL REPORTED BY THE PUBLIC IN
PRITCHARDVILLE. ALSO ESTIMATED 50 MPH WINDS.
&&
EVENT NUMBER CHS1200677
EVENT NUMBER CHS1200678
FWALocal storm report, Aug 16, 3:29 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 SW ROSE HILL 32.27N 80.90W
08/16/2012 E1.00 INCH BEAUFORT SC TRAINED SPOTTER
NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE HAIL IN
BLUFFTON. HAIL FELL FOR 5 MINUTES.
&&
EVENT NUMBER CHS1200679
BDCSpecial weather statement, Aug 16, 3:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT THU AUG 16 2012
GAZ116>119-138-139-162015-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
CHATHAM-INLAND LIBERTY-
334 PM EDT THU AUG 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 415 PM EDT...
AT 330 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR OSSABAW ISLAND. THIS STORM WAS NEARLY
STATIONARY. OTHER THUNDERSTORMS IN THE AREA COULD BECOME STRONG AS
WELL.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...HALFMOON LANDING...ISLE OF HOPE...KELLER...
MONTGOMERY...OSSABAW SOUND...POOLER...SKIDAWAY ISLAND...ST.
CATHERINES ISLAND...WASSAW ISLAND...AND WILMINGTON ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3158 8119 3161 8119 3164 8123 3167 8130
3215 8128 3215 8119 3197 8086 3194 8091
3191 8093 3183 8103 3181 8103 3176 8107
3172 8113 3163 8112 3156 8116
TIME...MOT...LOC 1932Z 079DEG 1KT 3180 8109Special weather statement, Aug 16, 4:00 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT THU AUG 16 2012 GAZ088-SCZ040-042-162045- ALLENDALE-HAMPTON-SCREVEN- 400 PM EDT THU AUG 16 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE AND HAMPTON COUNTIES THROUGH 445 PM EDT... AT 353 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...8 MILES NORTHWEST OF SHIRLEY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ESTILL...FURMAN...GARNETT...LENA...LURAY...SCOTIA AND SHIRLEY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3279 8105 3256 8129 3272 8149 3285 8141 TIME...MOT...LOC 2000Z 285DEG 10KT 3275 8138
Special weather statement, Aug 16, 4:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT THU AUG 16 2012
GAZ114-115-162115-
EVANS-TATTNALL-
424 PM EDT THU AUG 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 515 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COLLINS...HAGAN AND MANASSAS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3226 8220 3221 8186 3205 8186 3212 8220
3214 8220 3215 8219 3218 8219 3220 8220
TIME...MOT...LOC 2024Z 289DEG 9KT 3217 8209Special weather statement, Aug 16, 4:28 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT THU AUG 16 2012
SCZ043-047>049-051-162115-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND COLLETON-INLAND
JASPER-
428 PM EDT THU AUG 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND
BEAUFORT COUNTIES THROUGH 515 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WIGGINS...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BENNETTS POINT...COOSAWHATCHIE...DALE...GARDENS CORNER...POCOTALIGO
AND SHELDON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3250 8042 3250 8101 3263 8093 3262 8090
3269 8084 3272 8043
TIME...MOT...LOC 2028Z 251DEG 11KT 3262 8058The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:55 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Aug 16, 4:00 PM EDT | Special Weather Statement | CHS | Hampton | 45 min |
| Aug 16, 4:16 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Aug 16, 4:28 PM EDT | Special Weather Statement | CHS | Colleton | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.